Diffusion-Wave Flood Routing in Channel Networksby Ali Osman Akan, Asst. Prof. of Civ. Engrg.; Middle East Technical Univ., Ankara, Turkey,
Ben Chie Yen, (F.ASCE), Prof. of Civ. Engrg.; Univ. of Illinois at Urbana-Champaign, Urbana, Ill. 61801,
Serial Information: Journal of the Hydraulics Division, 1981, Vol. 107, Issue 6, Pg. 719-732
Document Type: Journal Paper
A nonlinear diffusion-wave model is developed for routing of floods in dendritic open-channel networks. The model considers backwater effects from both upstream and downstream ends of a channel. An overlapping-segment technique is adopted to decompose the network. The nonlinear algebraic finite-difference equations are solved through a special formulation of tridiagonal banded matrices. Comparison of the results of the proposed model to those of the dynamic-wave and nonlinear kinematic wave models indicates that the proposed model is nearly as accurate as, and computationally much cheaper, than the dynamic-wave model. It is computationally as inexpensive but more accurate than the nonlinear kinematic-wave model.
Subject Headings: Flood routing | Model accuracy | Diffusion | Computer models | Kinematic waves | Computing in civil engineering | Hydraulic models | Rivers and streams | Nonlinear waves
Services: Buy this book/Buy this article
Return to search